Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 4, 2007, 6:21 PM MDT for Arapahoe County, Colorado. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2007, 6:21 PM MDT (00:21 UTC)
- Expired
- May 4, 2007, 7:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Arapahoe County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 7:00 PM MDT | TORNADO | 8 W Last Chance, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 761 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 050021 SVRBOU COC005-050100- /O.NEW.KBOU.SV.W.0029.070505T0021Z-070505T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 621 PM MDT FRI MAY 4 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO * UNTIL 700 PM MDT * AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF DEER TRAIL...OR ABOUT 33 MILES NORTHWEST OF LIMON...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEER TRAIL. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3957 10430 3957 10400 3974 10371 3974 10416 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:30 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 4, 3:30 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT FRI MAY 4 2007 .SHORT TERM...AS USUAL THIS SPRING NOT AN EASY FORECAST. ON THIS THE ANNIVERSARY OF THE GREAT 1978 5 TO 6 MAY SNOWSTORM...THE LAST HUGE MAY EVENT FOR THE LOWER ELEVATIONS...A STRONG SYSTEM HEADING OUR WAY. EARLIER IN THE WEEK IT WAS SETTLING IN FAIRLY FAR TO THE WEST THEN WENT MORE RIGHT OVER US BUT THEN THE TREND OF LATE HAS BEEN TO EJECT ONE PIECE NORTHWARD AND ELONGATE THE ENTIRE TROUGH MORE NORTH-SOUTH. HOWEVER...WITH A VERY STRONG JET STILL NOT QUITE ON THE COAST THE LATEST TREND HAS BEEN FOR A BIT MORE DIGGING OF AT LEAST THE FIRST WAVE WHICH IS NOW APPROACHING UTAH. THIS MAKES AN ENORMOUS DIFFERENCE FOR OUR AREA AS LAST NIGHTS RUNS TENDED TO BRING DOWNSLOPE INTO THE REGION BY 12Z/SATURDAY. A LITTLE FARTHER SOUTH MAKES IT UPSLOPE THROUGH 700 MB COUPLED WITH STRONG FORCING AS THE UPPER LEVEL LOW REMAINS SOUTH OF US THROUGH SATURDAY MORNING. AS A RESULT OF THESE TRENDS AND ANTICIPATING MAYBE EVEN A LITTLE MORE DIGGING HAVE UPPED POPS AND KEPT IT WET MUCH OF SATURDAY MORNING. GREATEST POPS NORTHERN PORTIONS CLOSER TO WYOMING. THE MODELS STILL INSIST ON LIFTING THE UPPER LOW NORTH OF US ON SATURDAY BUT EVEN IF THIS HAPPENS ENOUGH MOISTURE AROUND ALONG WITH COLD AIR ALOFT TO RESULT IN AFTERNOON CONVECTION BOTH MOUNTAINS AND PLAINS. IN TERMS OF SNOW...HOISTED A SNOW ADVISORY FOR THE NORTHERN MOUNTAINS AND THE NORTHERN FRONT RANGE FOOTHILLS. KEPT ZONE 36 OUT OF THIS BUT WILL HAVE TO BE WATCHED. THE ADVISORY MESHES NICELY WITH CYS ADVISORIES AND IS IN AREA MOST FAVORED FOR BEST UPSLOPE. SE FLOW NOT GREAT GENERALLY FOR THE CENTRAL MOUNTAINS AND SO NO ADVISORY THERE HOWEVER UPPED SNOW AMOUNTS AS HAS BEEN SNOWING OFF AND ON ALL DAY AND THERE WILL BE EMBEDDED CONVECTION. SNOW LEVEL IN FOOTHILLS PLACED AROUND 7000 FEET BUT WOULD NOT BE SHOCKED TO SEE IT DROP LOWER...ALTHOUGH WITH UPPER LOW HANGING BACK A BIT THE COLDEST AIR ALOFT MAY WAIT UNTIL SATURDAY NIGHT OR SUNDAY. A COMPLEX SITUATION AND CERTAINLY NOT THE GREATEST CONFIDENCE IN ALL THIS. TRENDS THOUGH IN THE RADAR AND THE LATEST MODELS WOULD SUPPORT A WETTER EVENT THAN IN EARLIER FORECASTS. .LONG TERM...FIRST SHORTWAVE WILL EJECT INTO THE DAKOTAS SATURDAY NIGHT. DECENT BAND OF PRECIP SHOULD SET UP ALG THE NRN PORTION OF THE FCST AREA AS IT DOES SO SINCE THERE APPEARS TO BE GOOD QG ASCENT THROUGHOUT MUCH OF THE NIGHT. COLD AIRMASS ALF...SO SNOW LEVELS SHOULD FALL TO 6000 FT OR SLTLY LOWER. COULD SEE SOME RAIN MIXING WITH AND CHANGING TO SNOW ACROSS THE HIGHER SOUTH METRO AREAS SAT NIGHT...BUT NO ACCUMULATIONS EXPECTED OUTSIDE OF THE HIGH COUNTRY. IN THE NRN MTNS...COULD SEE SOME 2 TO 4 INCH ACCUMULATIONS NEAR THE WY BORDER. PRECIP SHOULD WIND DOWN SUNDAY MRNG AS FCST AREA WL SIT IN A COL AS FIRST SYSTEM MOVES AWAY WHILE THE PARENT UPR LOW SITS OVR NRN NEW MEXICO. BY SUN AFTERNOON AND EVENING...UPR LOW WILL FINALLY BEGIN TO DRIFT NWD INTO THE ERN PLAINS. THIS SHOULD TOUCH OFF ANOTHER BATCH OF AFTN SHOWER ACTIVITY. DO NOT THINK THERE WILL BE THUNDER SUNDAY AFTN AS LWR LVL TEMPS SHOULD BE QUITE COOL WITH TEMPS ONLY IN THE LOWER 50S. MONDAY AND PSBLY TUESDAY LOOKS LIKE A CONTINUATION OF THE COOL AND CLOUDY WX WITH A DIFFUSE BAGGY TROF STALLED OVER THE AREA. COULD BE SOME LGT SHWR ACTIVITY...ESP DURING THE AFTN HOURS DUE TO COLD AIRMASS ALF. WL KEEP TEMPS ON THE CHILLY SIDE THROUGH TUESDAY. RDG WL BEGIN TO BLD ACRS THE AREA WEDNESDAY MARKING THE START OF WHAT APPEARS TO BE A PROLONGED PERIOD OF WARM AND DRY WX FOR THURS AND BEYOND. && .BOU WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY TONIGHT AND SATURDAY MORNING NORTHERN FRONT RANGE MOUNTAINS AND FOOTHILLS ZONES 33 AND 35. SZOKE/046
Hazardous weather outlook, May 4, 10:54 AM MDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1054 AM MDT FRI MAY 04 2007 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1054 AM MDT FRI MAY 04 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MUCH COOLER AIR HAS PUSHED ACROSS NORTHEAST COLORADO THIS MORNING AND THIS WILL LIKELY HOLD DOWN THE SEVERE WEATHER POTENTIAL TODAY. THERE ARE SOME FACTORS THAT MAY RESULT IN SOME SEVERE WEATHER LATER THIS AFTERNOON AND THIS EVENING THAT COULD COME TOGETHER BUT THESE ARE EXPECTED TO BE EAST OF THE URBAN CORRIDOR. WIND SHEAR REMAINS FAVORABLE...THERE IS AN APPROACHING UPPER LEVEL WAVE...AND SOME CLEARING BEHIND A SHORTWAVE TROUGH CURRENTLY OVER THE AREA COULD PROVIDE CONDITIONS FAVORABLE FOR STORMS. THE MOST LIKELY AREA FOR THIS WOULD BE FROM NEAR LIMON EASTWARD AND EXTENDING NORTH PERHAPS AS FAR AS AKRON...THEN EASTWARDS. HAIL AND GUSTY WINDS ARE THE MOST LIKELY SEVERE WEATHER POSSIBILITIES IN THESE AREAS. OTHERWISE SOME MOUNTAIN SNOWS COULD DEVELOP OVERNIGHT AND THERE IS A CHANCE OF SOME SIGNIFICANT SNOW IN PORTIONS OF THE HIGH COUNTRY OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL LOW PRESSURE SYSTEM ACROSS THE FOUR CORNERS REGION WILL GRADUALLY WEAKEN AND LIFT OUT INTO WYOMING OVER THE WEEKEND. THE RESULT WILL BE AN UNSETTLED WEATHER PATTERN WITH SCATTERED SHOWERS AND AFTERNOON AND EVENING THUNDERSTORMS OVER NORTHEAST COLORADO. THERE WILL BE A GRADUAL WARMUP THROUGH THE MIDDLE OF NEXT WEEK WITH DIMINISHING SHOWER ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR EAST OF DENVER AREA MAINLY FOR THE FAR EASTERN PLAINS THIS EVENING. SZOKE/046
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 6:39 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 38 min |
| May 4, 6:41 PM MDT | Tornado Warning | BOU | Arapahoe | 31 min |
| May 4, 6:58 PM MDT | Tornado Warning | BOU | Washington | 47 min |
| May 4, 8:15 PM MDT | Tornado Warning | BOU | Lincoln | 45 min |
| May 4, 8:42 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 48 min |
| May 4, 8:44 PM MDT | Tornado Warning | BOU | Washington | 46 min |
| May 4, 9:00 PM MDT | Tornado Warning | BOU | Lincoln | 45 min |
| May 4, 9:28 PM MDT | Tornado Warning | BOU | Lincoln | 47 min |
| May 4, 9:32 PM MDT | Tornado Warning | BOU | Washington | 43 min |
| May 4, 10:15 PM MDT | Tornado Warning | BOU | Lincoln | 30 min |
| May 4, 11:00 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 60 min |
| May 4, 11:22 PM MDT | Tornado Warning | BOU | Phillips, Sedgwick | 38 min |
| May 5, 11:25 AM MDT | Severe Thunderstorm Warning | BOU | Logan | 16 min |
| May 5, 11:58 AM MDT | Tornado Warning | BOU | Logan | 47 min |
| May 5, 12:37 PM MDT | Tornado Warning | BOU | Logan | 28 min |
| May 5, 4:01 PM MDT | Tornado Warning | BOU | Adams | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.